Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 17, 2001, 12:26 AM CDT for Reagan County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 17, 2001, 12:26 AM CDT (05:26 UTC)
- Expired
- Apr 17, 2001, 1:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Reagan County, TX
The radar
The San Angelo radar (KSJT), 82 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2485 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
006 WUUS54 KMAF 170530 SVRMAF TXC383-170600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1226 AM CDT TUE APR 17 2001 THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN REAGAN COUNTY IN TEXAS * UNTIL 100 AM CDT * AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 15 MILES NORTHEAST OF BIG LAKE MOVING SOUTH AT 20 MPH. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED WITH THIS SEVERE THUNDERSTORM. VERY HEAVY RAIN AND DEADLY LIGHTNING ARE ALSO POSSIBLE. LAT...LON 3122 10141 3122 10128 3164 10128 3166 10141
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 9:52 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 16, 9:52 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 952 PM CDT MON APR 16 2001 HAVE SENT AN UPDATE (AND A CORRECTION...MEA CULPA) TO THE ZONES TO HANDLE THE OVERALL TRENDS IN BOTH THE CONVECTION AND COLD FRONTAL PASSAGE. STRONG TO SEVERE CONVECTION OVER NORTHEASTERN ZONES EARLIER THIS EVENING HAS WANED WITH LOSS OF SENSIBLE HEATING...AND STABLE OUTFLOW FROM THESE STORMS HAS PUSHED WEST ACROSS MUCH OF THE PERMIAN BASIN. MAY SEE ENOUGH LIFT ALONG THE FRONT ACROSS THE NORTHERN ZONES TO GIN UP SOME REDEVELOPMENT LATER TONIGHT...BUT THINK PRECIP CHANCES WILL INCREASE TOWARD SUNUP AS POST-FRONTAL ISENTROPIC LIFT INCREASES PER PREVIOUS FORECAST THINKING. HAVE YANKED POSITIVE MENTION OF SEVERE ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS FOR THE REMAINDER OF TONIGHT GIVEN THE MESO'ED OUT AIRMASS...BUT COULD SEE SOME STORMS CAPABLE OF PRODUCING MARGINAL HAIL. LASTLY...AFTER TALKING TO RFC FWD...WILL NOT ISSUE A FLW FOR BEALS CREEK AT WESTBROOK...BUT INSTEAD KICK OUT A FFS HIGHLIGHTING THREAT TO LOW WATER CROSSINGS. LBB AND ABQ...WILL NOT SEND AN UPDATED AFP UNLESS REQUESTED. HOPE TO HAVE AN LSR OUT BY MIDNIGHT...70. X .MAF... TX...NONE. NM...NONE.
In the hours before
Special weather statement, Apr 16, 8:47 PM CDT, 3 hours 39 minutes before
TXZ045>048-050>053-061>063-069-070-DDHHMM- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 847 PM CDT MON APR 16 2001 SEVERE THUNDERSTORM WATCH 155 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES OF WEST TEXAS... ANDREWS...BORDEN...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD... MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY...UPTON... THE THREAT OF SEVERE WEATHER HAS ENDED FOR THE ABOVE COUNTIES. HOWEVER...THU@NDERSTORMS MAY REDEVELOP ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS LATER TONIGHT. 70
Local storm report, Apr 16, 11:28 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1128 PM CDT MON APR 16 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0648 PM 5 E GARDEN CITY TX 2 INCH HAIL
04/16/01 GLASSCOCK REPORTED BY STORM
SPOTTER.
0700 PM 5 E GARDEN CITY TX FLOOD
04/16/01 GLASSCOCK FLOODING ON ROAD.
REPORTED BY STORM
SPOTTER.
0705 PM BIG SPRING TX WIND DAMAGE
04/16/01 HOWARD TREE UPROOTED.
REPORTED BY STORM
SPOTTER.
0713 PM 7 N BIG SPRING TX .88 INCH HAIL
04/16/01 HOWARD REPORTED BY STORM
SPOTTER.
0726 PM BIG SPRING TX 1.75 INCH HAIL
04/16/01 HOWARD REPORTED BY STORM
SPOTTER.
0743 PM BIG SPRING TX 2.5 INCH HAIL
04/16/01 HOWARD REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:45 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 45 min |
| Apr 16, 7:46 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 44 min |
| Apr 16, 8:02 PM CDT | Flash Flood Warning | MAF | Glasscock, Howard | 118 min |
| Apr 16, 11:17 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.